Alert archive / Arizona / Red Flag Warnings in 2019

Red Flag Warning 7, NWS Tucson, AZ

June 13, 20196 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Jun 13, 2019, 2:13 AM MST for 6 counties in Arizona. It took effect at Jun 14, 2019, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2019, 2:13 AM MST (09:13 UTC)
In effect from
Jun 14, 2019, 11:00 AM MST
Expired
Jun 14, 2019, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2019-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2019-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5446 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

979 
WWUS85 KTWC 130913
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
213 AM MST Thu Jun 13 2019


AZZ151-152-132300-
/O.NEW.KTWC.FW.W.0006.190613T1900Z-190614T0200Z/
/O.NEW.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
213 AM MST Thu Jun 13 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY FOR 
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER
FOR SOUTHERN SECTIONS OF FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MST this
evening. a Red Flag Warning has also been issued from 11 AM to
8 PM MST Friday. 

* AFFECTED AREA...Fire weather zone 151 and Fire weather zone 152
  below 6000 feet today and southern sections of Fire weather
  Zones 151 and 152 Friday .

* TIMING...Noon today until 7 PM MST this evening and 11 AM to 8 
  PM MST Friday. 

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with
  gusts up to 35 mph.  

* RELATIVE HUMIDITY...Minimum relative humidity values between 6
  and 15 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-132300-
/O.NEW.KTWC.FW.W.0006.190613T1900Z-190614T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
213 AM MST Thu Jun 13 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND 
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MST this
evening. 

* AFFECTED AREA...Fire weather zone 150 below 6000 feet.

* TIMING...Noon today to 7 PM MST this evening. 

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph with
  gusts up to 35 mph. 

* RELATIVE HUMIDITY...Minimum relative humidity values between 6
  and 10 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
700 
WWUS85 KTWC 132116
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
Issued by National Weather Service Phoenix AZ
216 PM MST Thu Jun 13 2019

AZZ151-152-140530-
/O.CON.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/
/O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
216 PM MST Thu Jun 13 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST 
FRIDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER FOR SOUTHERN SECTIONS OF FIRE WEATHER ZONES 151 AND 
152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon today to 7 PM MST this
evening. A Red Flag Warning has also been issued from 11 AM to 8 
PM MST Friday.

* AFFECTED AREA...Fire weather zone 151 and Fire weather zone 152
  below 6000 feet today and southern sections of Fire weather
  Zones 151 and 152 Friday.

* TIMING...Noon today until 7 PM MST this evening and 11 AM to 
  8 PM MST Friday. 

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph 
  with gusts up to 35 mph. 

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  6 and 15 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-140200-
/O.CON.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
216 PM MST Thu Jun 13 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND 
HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET...

* AFFECTED AREA...Fire weather zone 150 below 6000 feet.

* TIMING...Noon today to 7 PM MST this evening.

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph 
  with gusts up to 35 mph. 

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  6 and 10 percent. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
999 
WWUS85 KTWC 140157
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
657 PM MST Thu Jun 13 2019

AZZ151-152-141200-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/
/O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
657 PM MST Thu Jun 13 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR 
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER
FOR FIRE WEATHER ZONES 151 AND 152 BELOW 6000 FEET...

20-ft winds have decreased below critical thresholds this evening,
therefore the Red Flag Warning will be allowed to expire at 7 PM
MST.

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH
FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 
152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Friday.

* AFFECTED AREA...Southern portions of Fire weather Zones 151 and
  152.

* TIMING...11 AM to 8 PM MST Friday.

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph 
  with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  6 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-140300-
/O.EXP.KTWC.FW.W.0006.000000T0000Z-190614T0200Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'odham Nation-TDC-
657 PM MST Thu Jun 13 2019

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR FIRE WEATHER ZONE 150 BELOW 6000 FEET...

20-ft winds have decreased below critical thresholds this evening,
therefore the Red Flag Warning will be allowed to expire at 7 PM
MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
307 
WWUS85 KTWC 141001
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
301 AM MST Fri Jun 14 2019


AZZ151-152-142300-
/O.CON.KTWC.FW.W.0007.190614T1800Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
301 AM MST Fri Jun 14 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE 
HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN PORTIONS OF FIRE 
WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Friday.

* AFFECTED AREA...Southern portions of Fire weather Zones 151 and
  152.

* TIMING...11 AM MST this morning to 8 PM MST this evening.

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph 
  with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  6 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
031 
WWUS85 KTWC 142132
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
232 PM MST Fri Jun 14 2019


AZZ151-152-150300-
/O.CON.KTWC.FW.W.0007.000000T0000Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
232 PM MST Fri Jun 14 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY AND HIGH FIRE
DANGER FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 151 AND 152...

* AFFECTED AREA...Southern portions of Fire weather Zones 151 
  and152. 

* TIMING...Until 8 PM MST this evening.

* WINDS...Sustained 20-foot southwest winds of 15 to 25 mph 
  with gusts up to 35 mph.

* RELATIVE HUMIDITY...Minimum relative humidity values between 
  6 and 15 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
852 
WWUS85 KTWC 150247
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
747 PM MST Fri Jun 14 2019

AZZ151-152-150400-
/O.EXP.KTWC.FW.W.0007.000000T0000Z-190615T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
747 PM MST Fri Jun 14 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

Although breezy southwest winds still persist across the area 
this evening, winds and humidity have fallen below critical fire 
weather thresholds. Therefore...the Red Flag Warning has been 
allowed to expire at 8 PM MST.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:45 PM MST, 11 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 2:45 PM MST, 11 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
245 PM MST Wed Jun 12 2019

.SYNOPSIS...High pressure aloft will bring the hottest daytime
temperatures so far this year through Thursday. High temperatures
will return closer to seasonal normals Friday into next Tuesday.

&&

.DISCUSSION...High clouds, thick at times, were been moving
across the area on this hottest day of 2019 to date. Afternoon
temperatures across the lower elevations were mainly in the upper
90s to 108 degrees with a few spots near record highs. The upper
ridge responsible for the hot temperatures today will slightly
weaken on Thursday with highs similar to what occurred today.
Thereafter upper level trofiness will settle in over the desert
southwest in various forms through the upcoming weekend into the
first half of next week. Gusty afternoon winds with highs
hovering around normal. There is a slight chance of afternoon
storms across the White mountains Sunday and Monday. See fire
weather section below for any fire weather concerns.

&&

.AVIATION...Valid through 14/00Z.
SCT-BKN clouds above 20k ft AGL through the forecast period. Expect
typical diurnal wind trends today, currently WLY-NWLY 8-12 kts with
gusts to 20 kts. Winds decrease this evening light and variable,
becoming stronger Thursday afternoon SWLY 12-18 kts with gusts to 30
kts. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...20-ft winds increase tomorrow afternoon as speeds
reach 10-20 mph, with gusts up to 30 mph and the strongest breezes
extend west of Tucson. The focus shifts slightly toward the east on
Friday as Cochise County experiences the strongest winds. Relative
humidities remain very dry, bottoming out around 6-12% in the
valleys. Although conditions do not quite reach Red Flag criteria as
of the current forecast, isolated areas could come close at times.
Conditions settle down by the weekend as winds decrease area-wide.
Temperatures also decrease near average, or perhaps even a few
degrees below, and this trend continues into the week ahead. Aside
from a slight chance of thunderstorms up in the White Mountains
Sunday/Monday, dry weather persists.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:13 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz17 hr

Nearby

Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.